Jump to content

LilyPad: Timing of Wellbutrin Taper?


LilyPad

Recommended Posts

I have switched from Wellbutrin 150 XL to 150 IR.  I am now tapering from 75 mg at 9:00 am and 75 mg at 3:00 pm (more than one pharmacist said not to take Wellbutrin after 3:00 pm).  I am experiencing disrupted sleep, which I expected, and nausea in the morning, which I did not.

 

Thoughts?

Edited by scallywag
tags

LilyPad
alprazolam (gateway drug) 1982-1984
many others 1984-1995
lorazepam 1.5 mg 1988-2002
lorazepam CT from 1.5 to 1 mg in 2002
lorazepam 1 mg 2002-2015
lorazepam taper November 2015-November 2016
bupropion 300 mg 1992-2002
bupropion CT from 300 to 150 mg in 2002
bupropion 150 mg 2002-2016
bupropion taper January 2017-

Link to post
  • Moderator Emeritus

LilyPad - -- Welcome to Surviving Antidepressants (SA)

 

Changing formulations, such as the one from extended release to immediate release, can cause symptoms. Here is our discussion topic on withdrawal symptoms in general and on nausea specifically:

What is withdrawal syndrome.

Digestive problems: nausea, diarrhea, bloating, GERD. Several individuals have posted what has worked for them to deal with nausea.

 

Thanks for posting a signature with your medication and withdrawal history.

 

On what date did you switch from Wellbutrin 150 mg XL once per day to 75 mg IR twice/day? Please add that to your signature, including both the previous dosage and formulation and the new ones.

 

In a post, please describe how you discontinued lorazepam last year:

- What was your total daily dose before you started tapering?

- If the total daily dose was split throughout the day, what was the split?

- When did you start tapering?

- When did you finish tapering?

- What was your last dose in mg?

- What symptoms did you have after your last dose, if any?

 

Topics relevant to your situation:

Before you begin tapering -- what you need to know.

Why taper by 10% of my dosage?.

Tips for tapering off Wellbutrin XR, SR, XL (bupropion)

 

Please have a look at the topics linked above. If you have any questions, please post them here in your introduction so that all your information is in one place.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post

Answers to questions about my lorazepam taper:

 

1. My starting dose in 1992 was 1.5 mg.  In 2002, I went down to 1 mg without a taper Who knew, back then?  Not me.

2. From 1992-2002, I took .5 mg in the AM and 1 mg in the PM.  From 2002 to 2015, I took 1 mg in the PM.

3. I started tapering on November 1, 2015.

4. I finished tapering on November 8, 2016.

5. My last dose was (point-zero-two-five) .025 mg.

6. I have had pretty much every symptom in the book.  Right now I am tapering off bupropion (Wellbutrin) so it's hard to tell what's attributable to lorazepam and what's brought on by the bupropion.  My top several issues are headaches, dizziness, nausea, cold sweats, insomnia, night terrors, neuropathy, bone-muscle-joint pain, brain fog, and inability to modulate emotion.

LilyPad
alprazolam (gateway drug) 1982-1984
many others 1984-1995
lorazepam 1.5 mg 1988-2002
lorazepam CT from 1.5 to 1 mg in 2002
lorazepam 1 mg 2002-2015
lorazepam taper November 2015-November 2016
bupropion 300 mg 1992-2002
bupropion CT from 300 to 150 mg in 2002
bupropion 150 mg 2002-2016
bupropion taper January 2017-

Link to post
  • Moderator Emeritus

Lilypad - you would be wise to hold your taper of Wellbutrin where you are because you are having withdrawal symptoms from discontinuing lorazepam.
 
Although the drug itself is no longer in your blood stream, your CNS (central nervous system) is working overtime to adapt to the absence of lorazepam. Have a look at these links for explanations and descriptions of what's going on:
One theory of anti-depressant withdrawal syndrome
How your brain responds to psychiatric drugs - aka "Brain remodeling"
Youtube video, 4 minutes: Healing from antidepressants

Question for you:
On what date did you switch from Wellbutrin 150 mg XL once per day to 75 mg IR twice/day?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post
  • Administrator

 

6. I have had pretty much every symptom in the book.  Right now I am tapering off bupropion (Wellbutrin) so it's hard to tell what's attributable to lorazepam and what's brought on by the bupropion.  My top several issues are headaches, dizziness, nausea, cold sweats, insomnia, night terrors, neuropathy, bone-muscle-joint pain, brain fog, and inability to modulate emotion.

 

 

Hi, LilyPad.

 

Welcome to SA from me, too. 

 

Lorazepam is a benzodiazepine (or benzo for short), which can cause many of the same symptoms as antidepressant withdrawal. This is a link to the Ashton Manual where Dr. Ashton lists symptoms from benzo withdrawal. I found it helpful to read over to understand my own symptoms. 

 

Ashton Manual -  Symptoms

 

As Scallywag mentioned, it would be wise to hold your Wellbutrin taper, as you most likely are still having symptoms from your benzo withdrawal. 

 

When you came off lorazepam, did you have all of the symptoms you listed before you started your Wellbutrin taper? 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy